Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 419, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Sep 5, 2012, 7:14 PM CDT for 4 counties in Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2012, 7:14 PM CDT (00:14 UTC)
- Expired
- Sep 5, 2012, 7:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Chester County, TN, Hardeman County, TN, Haywood County, TN, Madison County, TN
The radar
The Memphis radar (KNQA), 85 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 5, 2:29 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1916 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1832 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
608
WUUS54 KMEG 060014
SVRMEG
TNC023-069-075-113-060045-
/O.NEW.KMEG.SV.W.0419.120906T0014Z-120906T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
714 PM CDT WED SEP 5 2012
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
NORTHERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
SOUTHEASTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
SOUTHWESTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 745 PM CDT
* AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR CLOVERPORT...OR 12 MILES NORTHWEST OF
BOLIVAR...AND MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOLIVAR...
CHICKASAW STATE PARK AND CHICKASAW STATE FOREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3524 8876 3524 8878 3522 8878 3513 8883
3535 8919 3539 8918 3540 8922 3554 8914
3539 8868
TIME...MOT...LOC 0014Z 295DEG 24KT 3542 8908
$$1 follow-up statement
192
WWUS54 KMEG 060045
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
745 PM CDT WED SEP 5 2012
TNC023-069-075-113-060055-
/O.EXP.KMEG.SV.W.0419.000000T0000Z-120906T0045Z/
CHESTER TN-HARDEMAN TN-HAYWOOD TN-MADISON TN-
745 PM CDT WED SEP 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MADISON...
SOUTHEASTERN HAYWOOD...NORTHERN HARDEMAN AND SOUTHWESTERN CHESTER
COUNTIES HAS EXPIRED...
AT 745 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3524 8876 3524 8878 3522 8878 3513 8883
3535 8919 3539 8918 3540 8922 3554 8914
3539 8868
TIME...MOT...LOC 0014Z 295DEG 24KT 3542 8908
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 6:49 PM CDT, 25 minutes earlier.
Area forecast discussion, Sep 5, 6:49 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
649 PM CDT WED SEP 5 2012
.UPDATE...
UPDATED FOR AVIATION.
&&
.PREV DISCUSSION... /ISSUED 304 PM CDT WED SEP 5 2012/
DISCUSSION...
SKIES ARE MOSTLY SUNNY THIS AFTERNOON ACROSS MUCH OF THE FORECAST
AREA WITH TEMPERATURES MAINLY IN THE MID TO UPPER 90S. HEAT INDEX
VALUES ARE CURRENTLY IN THE 105 TO 109 DEGREE RANGE AT THIS TIME.
SHOWERS AND THUNDERSTORMS HAVE INCREASED IN COVERAGE AND INTENSITY
OVER THE PAST HOUR OR SO. SOME OF THESE THUNDERSTORMS MAY BECOME
SEVERE WITH DAMAGING WINDS AND POSSIBLY LARGE HAIL AS THE MAIN
THREATS. SEVERE THUNDERSTORM WATCH 621 IS NOW IN EFFECT UNTIL 10
PM FOR ROUGHLY THE NORTHERN HALF OF THE FORECAST AREA.
A WEAK SHORTWAVE TROUGH WILL PASS THROUGH THE REGION TONIGHT AND
WILL BE THE FOCUS FOR THE THUNDERSTORM ACTIVITY THAT DOES DEVELOP
THIS EVENING. SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING
THE EARLY EVENING HOURS OVER NORTHERN SECTIONS OF THE FORECAST
AREA.
HIGH PRESSURE WILL BRIEFLY BUILD INTO THE REGION FOR THURSDAY AND
THURSDAY NIGHT BRINGING MAINLY DRY WEATHER TO THE FORECAST AREA.
AN ISOLATED THUNDERSTORM IS POSSIBLE BUT COVERAGE WILL BE VERY
SMALL. HEAT INDEX VALUES MAY APPROACH 105 DEGREES ON THURSDAY SO A
HEAT ADVISORY MAY BE ISSUED OVERNIGHT FOR THURSDAY.
A COLD FRONT WILL MOVE INTO THE FORECAST AREA ON FRIDAY. SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE FRONT AND
MOVE ACROSS THE FORECAST AREA. A FEW THUNDERSTORMS COULD BECOME
SEVERE WITH DAMAGING WINDS AND POSSIBLY LARGE HAIL WOULD BE THE
MAIN THREATS. THUNDERSTORMS WILL CONTINUE INTO FRIDAY NIGHT AND
SATURDAY MORNING. THE FRONT SHOULD CLEAR OUT OF THE REGION BY
SATURDAY AFTERNOON BRINGING AN END TO THE THREAT OF THUNDERSTORMS.
BEHIND THE FRONT...COOLER AND DRIER AIR WILL MOVE INTO THE
FORECAST AREA. AS A RESULT...DRY WEATHER AND MUCH MORE PLEASANT
TEMPERATURES WILL BE FOUND ACROSS THE FORECAST AREA. OVERNIGHT
LOWS WILL DROP INTO THE MID TO UPPER 50S OVER MUCH OF THE FORECAST
AREA FOR SUNDAY...MONDAY AND TUESDAY. AFTERNOON HIGHS DURING THIS
PERIOD WILL BE IN THE LOW TO MID 80S. BY TUESDAY EVENING...HIGH
PRESSURE WILL BE EAST OF THE REGION ALLOWING SOUTH WINDS TO BRING
WARMER AND MORE HUMID AIR TO THE FORECAST AREA FOR NEXT WEDNESDAY.
ARS
&&
.AVIATION...
00Z TAFS
BKN LINE OF SHRA/TSRA WILL PASS THROUGH MEM AND MKL BY 01Z.
ALTHOUGH THE LINE SHOULD GRADUALLY WEAKEN WITH LOSS OF SURFACE
HEATING... IT IS SUFFICIENTLY FORCED AND ORGANIZED TO WARRANT A
TEMPO AT TUP MIDEVENING.
WITH RECENT RAINFALL...LIGHT WINDS AND CLEARING SKIES...PATCHY
RADIATION FOG APPEARS A GOOD BET LATE TONIGHT AT THE RURAL
TERMINALS.
PWB
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 78 97 78 94 / 50 10 10 40
MKL 72 95 71 92 / 50 10 10 30
JBR 74 94 73 91 / 40 10 20 60
TUP 74 94 73 95 / 60 20 10 20
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BENTON MS-CALHOUN-
CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-
MONROE-PANOLA-PONTOTOC-QUITMAN-TALLAHATCHIE-TATE-TIPPAH-
TUNICA-UNION-YALOBUSHA.
TN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CROCKETT-DYER-
FAYETTE-HARDEMAN-HAYWOOD-LAKE-LAUDERDALE-SHELBY-TIPTON.
&&Hazardous weather outlook, Sep 5, 11:56 AM CDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1156 AM CDT WED SEP 5 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-061900- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1156 AM CDT WED SEP 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER THE ENTIRE MID- SOUTH. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO EARLY EVENING ACROSS MUCH OF THE MID SOUTH. ANY STORM THAT BECOMES SEVERE WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL. HEAVY RAINFALL IS ALSO POSSIBLE. HOT AND HUMID CONDITIONS WILL ALSO PREVAIL ACROSS MUCH OF THE MID SOUTH. A HEAT ADVISORY HAS BEEN ISSUED FOR PORTIONS OF THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FRIDAY THROUGH SATURDAY. THE PRIMARY SEVERE WEATHER RISKS WILL BE DAMAGING WINDS AND LARGE HAIL. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS REGARDING THIS POTENTIAL SEVERE WEATHER SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE MID SOUTH THIS AFTERNOON AND EARLY EVENING AND AGAIN FRIDAY INTO SATURDAY.
In the hours before
Special weather statement, Sep 5, 6:00 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 600 PM CDT WED SEP 5 2012 TNZ002-003-019>021-052330- WEAKLEY TN-CARROLL TN-DYER TN-GIBSON TN-OBION TN- 600 PM CDT WED SEP 5 2012 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 630 PM CDT FOR... WEST CENTRAL CARROLL COUNTY IN NORTHWEST TENNESSEE... EAST CENTRAL DYER COUNTY IN NORTHWEST TENNESSEE... GIBSON COUNTY IN NORTHWEST TENNESSEE... SOUTHEASTERN OBION COUNTY IN NORTHWEST TENNESSEE... SOUTHWESTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE... A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED FROM 5 MILES EAST OF KENTON TO 7 MILES EAST OF NEWBERN AT 600 PM CDT...MOVING SOUTHEAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THESE THUNDERSTORMS. PEOPLE IN CARROLL...DYER...GIBSON...OBION AND WEAKLEY COUNTIES... INCLUDING LOCATIONS NEAR HUMBOLDT...MILAN AND TRENTON...SHOULD MONITOR THIS STORM CLOSELY. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA. && LAT...LON 3594 8860 3581 8892 3611 8931 3627 8894 TIME...MOT...LOC 2300Z 313DEG 17KT 3619 8892 3611 8914
Local storm report, Sep 5, 6:09 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
609 PM CDT WED SEP 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND GST MCKENZIE 36.14N 88.51W
09/05/2012 E65.00 MPH CARROLL TN TRAINED SPOTTER
ESTIMATED WIND GUST OF 60 TO 65 MPH IN THE TOWN OF
MCKENZIE.
&&
RRHSpecial weather statement, Sep 5, 6:22 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
622 PM CDT WED SEP 5 2012
MSZ021-052345-
YALOBUSHA MS-
622 PM CDT WED SEP 5 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 645 PM CDT FOR...
SOUTHEASTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED
OVER BRYANT AT 622 PM CDT...MOVING SOUTHEAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN YALOBUSHA COUNTY SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3386 8970 3386 8977 3389 8978 3390 8981
3396 8982 3399 8953 3387 8952 3386 8953
3386 8967 3386 8969
TIME...MOT...LOC 2322Z 335DEG 8KT 3390 8969Local storm report, Sep 5, 6:25 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
625 PM CDT WED SEP 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST BRAZIL 35.92N 89.06W
09/05/2012 E60.00 MPH GIBSON TN PUBLIC
LOTS OF TREE LIMBS DOWN IN BRAZIL. WINDS ESTIMATED AT 60
MPH OR HIGHER.
&&
RRHLocal storm report, Sep 5, 6:43 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
643 PM CDT WED SEP 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM TSTM WND GST MEDINA 35.80N 88.77W
09/05/2012 E60.00 MPH GIBSON TN TRAINED SPOTTER
TREE LIMBS DOWN AND WIND GUST OF 60 MPH ESTIMATED IN
MEDINA.
&&
RRHLocal storm report, Sep 5, 7:05 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
705 PM CDT WED SEP 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 4 SW BARTLETT 35.17N 89.88W
09/05/2012 E1.00 INCH SHELBY TN PUBLIC
REPORT OF QUARTER SIZE HAIL AT PLEASANT VIEW AND BARTLETT
ROAD.
&&
RRHThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 7:02 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 28 min |
| Sep 5, 7:03 PM CDT | Areal Flood Advisory | MEG | Shelby | 87 min |
| Sep 5, 7:18 PM CDT | Severe Thunderstorm Warning | MEG | Fayette | 27 min |
| Sep 5, 7:29 PM CDT | Severe Thunderstorm Warning | MEG | Fayette | 31 min |
| Sep 5, 7:41 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 49 min |
| Sep 5, 7:44 PM CDT | Special Weather Statement | MEG | Hardin, McNairy | 31 min |
| Sep 5, 8:04 PM CDT | Severe Thunderstorm Warning | MEG | Hardeman, McNairy | 41 min |
| Sep 6, 4:15 AM CDT | Heat Advisory | MEG | Fayette, Lauderdale, Shelby, Tipton | 15 hr |
| Sep 6, 6:14 PM CDT | Special Weather Statement | MEG | Lake | 31 min |
| Sep 6, 6:54 PM CDT | Special Weather Statement | MEG | Lake, Obion, Weakley | 21 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.